Hi there, hope everything works out well for you.
I have been on Lamictal for about a year now. I personally cannot tolerate more than 100mg/day of the stuff...at 100mg/day it seems to have stopped my tonic clonic "big ones", but I still get a lot of simple partials, however when I increase my Lamictal (I've tried at least twice,the last time vvverrrryyy slowly, no joy) I have the following side effects, so I'm going for an "add on med" for my simple partials soon.
A list of side effects I have suffered from when trying to edge over 100mg/day, and when I initially went on it:
- bloating/weight gain (not when I went on it initially. 7lbs in a week the first time I increased it from 100mg. Don't worry though, I think this was just because my doctor idiotically said "oh yeh, jump from 100 to 150mg overnight, it'll be alright...errr NOPE. And the pounds took a while to shift. I have not had any other weight gain on Lamictal in general, however.)
- irritability (extreme)
- racing thoughts (to the point I was crying)
- more thoughts of death than usual
BUT...believe it or not, once I was settled into 100mg/day, my depression (I'd had it for years) was definitely improved. This would figure, as I also have Bipolar Disorder and Lamictal is used for both conditions, lol.
I'm not on any other med, will probably be soon.